Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 62, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 8, 2011, 4:15 AM CDT for 19 counties in Texas. It took effect at May 8, 2011, 1:54 PM CDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 4:15 AM CDT (09:15 UTC)
- In effect from
- May 8, 2011, 1:54 PM CDT
- Expired
- May 10, 2011, 1:00 AM CDT
- In force
- 35 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS84 KMAF 080915 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TODAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL COUNTY... ...RED FLAG WARNING ISSUED MONDAY AFTERNOON THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER... ..FIRE WEATHER WATCH ISSUED TUESDAY AFTERNOON AND EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER... .WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THE NEXT SEVERAL DAYS AS STRONGER MID LEVEL WINDS FROM AN APPROACHING UPPER LEVEL STORM SYSTEM SPREAD EASTWARD INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON TODAY THROUGH TUESDAY. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 082115- /O.UPG.KMAF.FW.A.0051.110509T1700Z-110510T0200Z/ /O.NEW.KMAF.FW.W.0062.110509T1700Z-110510T0200Z/ /O.NEW.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/ /O.CON.KMAF.FW.W.0061.110508T1700Z-110509T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 415 AM CDT SUN MAY 8 2011 /315 AM MDT SUN MAY 8 2011/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING AND MONDAY AFTERNOON AND EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY... BIG BEND REGION...AND TERRELL COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY... BIG BEND REGION...AND TERRELL COUNTY... * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: RED FLAG WARNING NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TODAY AND MONDAY. FIRE WEATHER WATCH TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND: TODAY...IN THE MOUNTAINS...SOUTHWEST 20 TO 40 MPH. IN THE LOWLANDS...SOUTHWEST 15 TO 30. MONDAY AND TUESDAY...IN THE MOUNTAINS...SOUTHWEST 25 TO 45 MPH. GUSTS TO 60 MPH. IN THE LOWLANDS...SOUTHWEST 20 TO 35 MPH. GUSTS TO 50 MPH. * HUMIDITY: 3 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS THIS AFTERNOON AND MONDAY AND TUESDAY AFTERNOON. EXTRA PRECAUTIONS SHOULD BE TAKEN BY ALL TO PREVENT ANY ACCIDENTAL FIRE STARTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
211 WWUS84 KMAF 081854 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH MONDAY EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS EXCEPT THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL COUNTY FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER... ..FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER... .WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH TUESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH TUESDAY. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 091100- /O.CAN.KMAF.FW.W.0061.000000T0000Z-110509T0200Z/ /O.EXT.KMAF.FW.W.0062.110508T1854Z-110510T0600Z/ /O.CON.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 154 PM CDT SUN MAY 8 2011 /1254 PM MDT SUN MAY 8 2011/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH FO WEST TEXAS AND SOUTHEAST NEW MEXICO... * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: RED FLAG WARNING THROUGH MONDAY EVENING. FIRE WEATHER WATCH TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND: IN THE MOUNTAINS...SOUTHWEST 25 TO 45 MPH. GUSTS TO 60 MPH. IN THE LOWLANDS...SOUTHWEST 20 TO 30 MPH. GUSTS TO 45 MPH...WINDS MAY DECREASE TO SOUTHWEST 15 TO 20 MPH AT TIMES OVERNIGHT. * HUMIDITY: 3 TO 10 PERCENT. OVERNIGHT RH RECOVERY 15 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
228 WWUS84 KMAF 091029 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 AM CDT MON MAY 9 2011 ...A FEW WILDFIRES POSSIBLE TODAY... ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 5 PERCENT OR LESS... AND VERY HIGH TO EXTREME FIRE DANGER... ..FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 5 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... .WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH WEDNESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING AND POSSIBLY TUESDAY AND WEDNESDAY AFTERNOON AND EVENING. TXZ079-081-082-092030- /O.EXA.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 529 AM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT UNTIL 1 AM CDT TUESDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE PRESIDIO VALLEY...BIG BEND REGION...AND TERRELL COUNTY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. * AFFECTED AREA: IN TEXAS...BREWSTER...PRESIDIO...TERRELL. * TIMING: RED FLAG WARNING THROUGH 1 AM CDT TUESDAY MORNING. * WIND: SOUTHWEST 15 TO 30 MPH. * HUMIDITY: 5 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 092030- /O.NEW.KMAF.FW.A.0053.110511T1500Z-110512T0300Z/ /O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/ /O.CON.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 529 AM CDT MON MAY 9 2011 /429 AM MDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING AND AGAIN WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR WINDY CONDITIONS AND VERY LOW HUMIDITY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: RED FLAG WARNING TODAY THROUGH 1 AM CDT TUESDAY MORNING. FIRE WEATHER WATCH TUESDAY THROUGH TUESDAY EVENING AND WEDNESDAY THROUGH WEDNESDAY EVENING. * WIND: IN THE MOUNTAINS...SOUTHWEST 20 TO 40 MPH. GUSTS TO 65 MPH THIS AFTERNOON GUADALUPE MOUNTAINS. IN THE LOWLANDS...SOUTHWEST 20 TO 35 MPH. GUSTS TO 50 MPH. * HUMIDITY: 3 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
703 WWUS84 KMAF 092005 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 5 PERCENT OR LESS... AND VERY HIGH TO EXTREME FIRE DANGER... ..FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 5 TO 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER... .WEST TO SOUTHWEST 20 FOOT WINDS WILL BE ON THE INCREASE THROUGH WEDNESDAY AS STRONGER MID LEVEL WINDS SPREAD EASTWARD INTO WEST TEXAS AND SOUTHEAST NEW MEXICO. THESE STRONGER WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER...WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS THROUGH WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST WIND SPEEDS ARE EXPECTED TO IMPACT THE AREA WEDNESDAY AFTERNOON. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 100815- /O.UPG.KMAF.FW.A.0052.110510T1600Z-110511T0300Z/ /O.NEW.KMAF.FW.W.0063.110510T1600Z-110511T0300Z/ /O.UPG.KMAF.FW.A.0053.110511T1500Z-110512T0300Z/ /O.NEW.KMAF.FW.W.0064.110511T1500Z-110512T0300Z/ /O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 305 PM CDT MON MAY 9 2011 /205 PM MDT MON MAY 9 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...GAINES...DAWSON...BORDEN...SCURRY... ANDREWS...MARTIN...HOWARD...MITCHELL...VAN HORN AND HIGHWAY 54 CORRIDOR...REEVES COUNTY AND UPPER TRANS PECOS...LOVING... WINKLER...ECTOR...MIDLAND...GLASSCOCK...WARD...CRANE... UPTON... REAGAN...DAVIS/APACHE MOUNTAINS AREA...PECOS...MARFA PLATEAU. * TIMING: A RED FLAG WARNING REMAINS IN EFFECT THROUGH 1 AM CDT TUESDAY MORNING. A RED FLAG WARNING IS NOW IN EFFECT FOR TUESDAY AND WEDNESDAY...DURING THE AFTERNOON AND EVENING HOURS. * WIND: FOR THE GUADALUPE MOUNTAINS...WEST SOUTHWEST 20 TO 40 MPH WITH GUSTS TO 65 MPH THROUGH THIS EVENING. FOR SOUTHEAST NEW MEXICO...REEVES COUNTY...THE VAN HORN AND HIGHWAY 54 CORRIDOR...AND THE DAVIS MOUNTAINS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THIS EVENING. FOR ALL OTHER LOCATIONS THIS EVENING...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY: 3 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ079-081-082-100600- /O.CON.KMAF.FW.W.0062.000000T0000Z-110510T0600Z/ PRESIDIO VALLEY-BIG BEND AREA-TERRELL- 305 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PRESIDIO RIVER VALLEY...BIG BEND AREA...AND TERRELL COUNTY... * AFFECTED AREA: IN TEXAS...BREWSTER...PRESIDIO...TERRELL. * TIMING: RED FLAG WARNING THROUGH 1 AM CDT TUESDAY MORNING. * WIND: SOUTHWEST 20 MPH. * HUMIDITY: 5 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUED DROUGHT CONDITIONS ACROSS THE REGION HAVE CREATED VERY DRY FUEL CONDITIONS AND ANY FIRES THAT START WILL HAVE THE OPPORTUNITY TO SPREAD AND GROW RAPIDLY. EXTRA PRECAUTIONS SHOULD BE TAKEN TO PREVENT ANY ACCIDENTAL FIRE STARTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 3:57 AM CDT, 18 minutes earlier.
Area forecast discussion, May 8, 3:57 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT SUN MAY 8 2011
.DISCUSSION...
A SLOW MOVING UPPER LEVEL LOW WILL BE THE MAIN INFLUENCE ON
WEATHER THE NEXT SEVERAL DAYS. VERY HOT AND DRY CONDITIONS WILL
CONTINUE INTO AT LEAST TUESDAY AS WESTERLY FLOW ON THE SOUTHERN
PERIPHERY OF THE TROUGH INCREASE CHINOOK WINDS IN SOUTHEAST NEW
MEXICO AND WEST TEXAS. HIGHS IN THE UPPER 90S AND 100S WILL
CONTINUE THOUGH THE DRY AIR WILL HAVE ONE BENEFIT...A LARGE
DIURNAL TEMPERATURE TREND WHICH SHOULD MAKE FOR SOME PLEASANT
NIGHTS. THIS IS LITTLE SOLACE THOUGH FOR AN AREA IN SEVERE
DROUGHT.
THE UPPER LOW MOVES INTO NEW MEXICO ON WEDNESDAY AND STRONG UPPER
LEVEL FORCING COULD BRING A SLIGHT CHANCE FOR RAIN TO THE EASTERN
PERMIAN BASIN TUESDAY NIGHT WITH ITS WESTWARD EXTENT WHOLLY
DEPENDENT ON THE LOCATION OF THE RETREATING DRYLINE. HIGHEST RAIN
CHANCES WILL BE WHERE THEY HAVE BEEN LATELY...EAST OF MIDLAND WITH
VIRTUALLY NO CHANCE FOR RAIN OUT WEST DUE TO A LACK OF MOISTURE.
WEDNESDAY WILL BE COOLER DUE TO LOWER HEIGHTS ASSOCIATED WITH THE
PASSING UPPER TROUGH AND THE COLD FRONT MOVES THROUGH THURSDAY TO
CONTINUE THE TREND OF RETURNING TEMPERATURES TO NEAR NORMAL. LEFT
SOME SLIGHT CHANCE POPS MAINLY IN THE LOWER TRANS PECOS THURSDAY
ALONG THE STALLING FRONT. THE END OF THE WEEK WILL SEE WARMER
TEMPERATURES RETURNING...HOWEVER THE DEVELOPING UPPER RIDGE OVER
THE ROCKIES WILL BE WEAK AS IT IS SANDWICHED BETWEEN UPPER LOWS
OVER THE MS RIVER VALLEY AND WEST COAST. THIS SHOULD PREVENT A
RETURN OF NEAR RECORD HIGHS AND LEAVE US WITH ONLY ABOVE NORMAL
HIGHS. ENJOY.
HENNIG
&&
.FIRE WEATHER...
VERY HOT AND DRY CONDITIONS TODAY AND TOMORROW COMBINED WITH
INCREASING WINDS MEAN A RETURN OF CRITICAL FIRE WEATHER ACROSS A
LARGE PORTION OF THE AREA. WINDS WILL BE GENERALLY 15 TO 25 MPH
TODAY AND 20 TO 30 MPH MONDAY...EXCEPT IN THE GUADALUPE
MOUNTAINS WHERE WINDS WILL BE STRONGER...AND CAUTION SHOULD BE
PAID TO THE EXTREME HEAT THAT COULD GREATLY ADD STRESS ON
RESPONDERS THROUGH TUESDAY. RELATIVE HUMIDITY RECOVERY WILL
GENERALLY BE GOOD TO EXCELLENT EAST OF A DRYLINE AND FAIR TO POOR
WEST OF THE DRYLINE...WHICH WILL RARELY MOVE MUCH FURTHER WEST
THAN MIDLAND DURING THE OVERNIGHT HOURS THE NEXT FEW NIGHTS.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT IN THE
EASTERN PERMIAN BASIN BUT OTHERWISE NO RAINFALL IS EXPECTED. A
COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY AND MOVE THROUGH ON
THURSDAY HELPING DECREASE THE WINDS AND TEMPS THUS IMPROVING THE
FIRE WEATHER SITUATION SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 98 62 100 63 / 0 0 0 0
CARLSBAD NM 100 59 99 60 / 0 0 0 0
DRYDEN TX 103 66 103 68 / 0 0 0 0
FORT STOCKTON TX 102 63 102 64 / 0 0 0 0
GUADALUPE PASS TX 91 64 83 59 / 0 0 0 0
HOBBS NM 97 55 98 58 / 0 0 0 0
MARFA TX 88 45 90 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 102 60 100 61 / 0 0 0 0
ODESSA TX 99 62 101 63 / 0 0 0 0
WINK TX 107 54 105 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 8, 3:41 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT SUN MAY 8 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 AM CDT SUN MAY 8 2011 /241 AM MDT SUN MAY 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 7 PERCENT ARE EXPECTED BY AFTERNOON THROUGH MID EVENING. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND MONDAY EVENING AND TUESDAY AFTERNOON AND TUESDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 10 PERCENT ARE EXPECTED BOTH DAYS. A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS MONDAY THROUGH EARLY MONDAY EVENING. A HIGH WIND WARNING IS IN EFFECT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:00 AM CDT | High Wind Watch | MAF | 25 hr | |
| May 8, 4:15 AM CDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 35 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.